iCliniq logo

Ask a Doctor Online Now

HomeAnswersGeneral MedicineutiI am suffering from recurrent UTIs despite taking medications. Please help.

What could be the reason for recurrent UTIs?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Pooja Pardhi

Medically reviewed by

iCliniq medical review team

Published At May 4, 2023
Reviewed AtSeptember 14, 2023

Patient's Query

Hi doctor,

I am diagnosed with UTI through semen culturea few years back. The name of the organism was Enterococcus faecalis. Doctors prescribed a Nitrofurantoin tablet for 15 days but it was not relieved. Earlier I was diagnosed with UTI twice through urine culture four months ago. At both the time the name of the infection was E.coli. I took the Ciprofloxacin course for the third time and the Ofloxacin course for one time. Consuming too many antibiotics is not good. My health is giving me lots of trouble.

What to do?

What steps should I take?

Thank you.

Answered by Dr. Pooja Pardhi

Hi,

Welcome to icliniq.com.

I have gone through your query and found the attached report (attachment removed for patient identity protection). As you have taken so many antibiotics orally and still no relief is there, I would like to suggest you take an intravenous antibiotic. If your serum creatinine is normal then you can take the injection of Vancomycin 500 mg twice daily for seven days (after antibiotic sensitivity testing). It will be better if you take injections from any hospital near your residence. Also, check your blood sugar level. You can take syrup Cital (Disodium Hydrogen Citrate) two teaspoonfuls in half glass of water three times a day for five days. Consult your specialist and take the prescribed medicines with their consent.

Probable cause is urinary tract infection. Investigations to be done are random blood sugar, and urine culture sensitivity if not done previously.

Please revert back to me with the other reports.

Thank you.

Patient's Query

Hi doctor,

Thank you for your answer.

Is this Enterococcus faecalis (UTI) infection curable? I am in despair because after taking that many antibiotics no relief is felt. Is this infection treatable or curable? I have sent you all the reports.

Thank you.

Answered by Dr. Pooja Pardhi

Hi,

Welcome back to icliniq.com.

Thanks for sending me the reports (attachment removed for patient identity protection). I have gone through the reports and found that the infection is due to Escherichia coli. As it is sensitive to Amikacin you can take Amikacin instead of Vancomycin if you have not started it. I suggest you take the intravenous antibiotic as it is a recurrent urinary tract infection. You can take an injection of Amikacin 500 mg (after sensitivity testing) twice a day for seven days. It is curable. No need to worry. Take the full course for seven days. It will be better if you take it from a physician.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Pooja Pardhi
Dr. Pooja Pardhi

Internal Medicine

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

General Medicine

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy